Alert archive / Louisiana / Low Water Advisories in 2011

Low Water Advisory 2, NWS Lake Charles, LA

January 20, 2011

NWS Lake Charles, LA issued this low water advisory at Jan 20, 2011, 4:18 PM CST. It took effect at Jan 21, 2011, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 4:18 PM CST (22:18 UTC)
In effect from
Jan 21, 2011, 12:00 AM CST
Expired
Jan 21, 2011, 12:00 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Jan 20, 3:33 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 20, 3:33 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CST THU JAN 20 2011

.DISCUSSION...NORTHEAST TO SOUTHWEST ORIENTED COLD FRONT SPORTING
A FEW SHOWERS NOW ALIGNED FROM JUST EAST OF ALEXANDRIA TO THE PORT
ARTHUR AREA...THEN FURTHER SOUTHWEST JUST OFF AND PARALLELING THE
TEXAS COAST. CURRENTLY NO MORE THAN FEW SPRINKLES BEHIND BOUNDARY.
EXTRAPOLATION AND SHORT TERM MODELS SHOWING BOUNDARY SHOULD
ADVANCE EAST OF OUR ACADIANA PARISHES BY 7 PM. WILL CARRY JUST A
SLIGHT CHANCE OF POST-FRONTAL LIGHT SHOWERS THROUGH THE EVENING
HOURS.

INITIAL SURGE OF COLD AIR BEHIND FRONT WILL BRING SOME RATHER
GUSTY WINDS OVERNIGHT. UPSTREAM OBS AND CURRENT MOS SUGGESTING
WINDS TO REACH WIND ADVISORY CRITERIA ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR TONIGHT. STRONG COLD AIR ADVECTION INCOMING
WILL ALSO USHER IN ANOTHER ROUND OF FREEZING TEMPERATURES THROUGH
CENTRAL LOUISIANA INTO INTERIOR SOUTHEAST TEXAS. A FREEZE WARNING
HAS ACCORDINGLY BEEN ISSUED. COLDER TEMPS WILL OVERSPREAD THE
ENTIRE AREA FRIDAY NIGHT/SATURDAY MORNING WITH EXCELLENT
RADIATIONAL COOLING CONDITIONS ANTICIPATED INCLUDING LIGHT
WINDS...CLEAR SKIES AND A VERY COLD SURFACE HIGH RIDGE OVER THE
AREA.

RAIN CHANCES RETURN SUNDAY...WITH INCREASING CHANCES SUNDAY NIGHT
INTO MONDAY AS OUR NEXT SYSTEM APPROACHES AND MOVES THROUGH.
ECMWF NOW TRENDING TOWARD A SLOWER SOLUTION. WILL TREND TOWARD
THIS SOLUTION. MORE POTENTIAL FOR APPRECIABLE RAINS WITH THIS NEAT
FEATURE.

&&

.MARINE...A STRONG COLD FRONT WILL ADVANCE ACROSS THE NORTHWEST
GULF THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING
HOURS. STRONG AND GUSTY NORTHERLIES WILL FOLLOW THE PASSAGE OF THE
FRONT BRINGING A RAPID INCREASE IN SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH 35 50 28 57 32 / 20 0 0 0 0
KBPT 33 51 29 58 37 / 20 0 0 0 0
KAEX 31 46 27 56 30 / 20 0 0 0 0
KLFT 36 49 29 55 33 / 30 0 0 0 0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...VERNON.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...VERMILION.

TX...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

&&

MARCOTTE
Hazardous weather outlook, Jan 20, 5:28 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CST THU JAN 20 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-211130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
528 AM CST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
PATCHY FOG WILL CONTINUE TO AFFECT PORTIONS OF THE AREA THIS
MORNING AS GULF MOISTURE CONTINUES TO INCREASE OVER THE LOWER
LEVELS OF THE ATMOSPHERE. A COLD FRONT WILL MOVE INTO THE FORECAST
AREA THIS AFTERNOON AND CROSS THROUGH THIS EVENING...ACCOMPANIED
BY SCATTERED SHOWERS. STRONG OFFSHORE WINDS CAN BE EXPECTED BEHIND
THE FRONT OVER THE COASTAL WATERS...AND A SMALL CRAFT ADVISORY IS
LIKELY TO BE ISSUED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DRY WEATHER BEHIND THE FRONT IS ON TAP FOR FRIDAY AND SATURDAY AS
HIGH PRESSURE BUILDS OVER THE REGION. VERY COLD CONDITIONS ARE
EXPECTED FOR FRIDAY NIGHT AND SATURDAY MORNING WITH ALL BUT THE
COAST LIKELY TO SEE LOWS IN THE 20S. RAIN CHANCES RETURN ON SUNDAY
AHEAD OF ANOTHER FRONTAL BOUNDARY...FORECAST TO CROSS THE AREA ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 9:28 AM CSTSmall Craft AdvisoryLCH26 hr
Jan 20, 4:27 PM CSTFreeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more12 hr
Jan 20, 4:27 PM CSTWind AdvisoryLCHLafayette, Saint Martin12 hr

Nearby

Low Water Advisories in Louisiana, 2011Every low water advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.